Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Have Crohn's disease and fistula problem. Taking Imuran. Getting fatigue, dehydration. Reason?

I have Crohn s disease and am taking Imuran (3 tablets.. I think 150mg). I take a natural supplement (just a multivitamin ), as well as vitamin D , E, Omega-3 fish oil, chlorophyll. I used to take a pro-biotic, but I ran out a few weeks ago. I am 25 years old, diagnosed at 16 years old, and have been relatively stable. 5 9 , 165lbs. According to my specialist, I have a fistula near my terminal ileum (the small bowel has just gone into itself), but this is becoming less intense as treatment continues on. About a week ago, I have started to each a lot of red cabbage as I have been finding myself constipated. I have been feeling GREAT and I have been super regular, although my stool has changed: Sometimes, the stool has very dark, but normal consistency pieces interwoven throughout the normal brown colour. Sometimes, the stool is light and brown (a movement from earlier), but just now, there was a normal coloured piece of stool, followed by longer pieces that were black. I would describe the texture as normal, but relatively flaky. Over the past few days, the stool has been flaky (in that, when the toilet flushes, the stool dissolves readily in water). With the black stool, the entire water goes charcoal when I flush. The stool does not smell at all (at least as close as I get to the toilet), and I have never had a tarry stool. Since Thursday, I have been drinking alcohol a bit more than I should be (today I did not drink more than a glass of wine), and so I wonder if this is just dehydration , or if this could be an upper GI bleed. Normally, my GI symptoms are accompanied by a deep fatigue . I just had a meal of roasted vegetables, quinoa, and lentils, and my body got EXTREMELY tired while digesting it (although that s the biggest meal I ve had in a few days). I feel like I am fine, but black stool is concerning, even if it is completely flaky and falls apart. I am moving provinces in the next couple of days, and I am sort of wondering if I need to hit a hospital now or if this is the sort of thing I should play with over the next few days and wait and see. Any recommended course of action is appreciated.
Asked On : Fri, 1 Mar 2013
Answers:  1 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Gastroenterologist 's  Response
Hello, roberthillier3886,
From your description, it appears your Crohn's is not in remission.
Fistula is active and the black stool is suggestive of slow bleeding.
I know you have been on Immuran for sometime now and I feel
that has not been effective at this stage. What you need is a complete
re-assessment with additional x-rays or endoscopy, biopsy, blood work.
You may do well on Infliximab (Remicade) , but you have to be under
close supervision. Drug is given as an infusion (IV) at a center or doctors
office at regular intervals. You need to see a gastroenterologist for
evaluation and change in therapy.
I wish you the very best.
Answered: Fri, 22 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor